MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX AB; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX AB; PORCINE SURGICAL MESH
Catalog Number 1151015
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Wound Dehiscence (1154); Abdominal Pain (1685); Necrosis (1971)
Date of Event 11/07/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2012 ¿ patient was diagnosed with incarcerated incisional hernia thereby underwent laparoscopic repair with the implant of sepramesh ip (device 1).Per op notes, ¿the large chronic hernia sac was excised.There was a separate hernia near the umbilicus from chronic incision.The sepramesh ip (device 1) was placed to cover all the defects and fascia was closed primarily using sutures.Then the mesh was tacked all around the edge and hernia itself using protacks.¿ (b)(6) 2017 ¿ patient had pain and was diagnosed with recurrent incisional hernia, abscess, infected mesh thereby underwent open repair with the removal of mesh (device 1) and implant of xenmatrix ab (device 2).Per op notes, ¿the abscess cavity full of gross pus was suctioned out.In cavity, sutures and mesh was noted.Adhesion was taken down.The mesh (device 1) was removed and fascial defect was encountered.A piece of xenmatrix ab (device 2) was placed as underlay to repair the defect and anchored to fascia with suture.The mesh was tacked circumferentially to anterior abdominal wall.¿ 07-nov-2017 ¿ patient had abdominal pain and was diagnosed with necrotic open abdominal wound thereby underwent excisional wound debridement.Per op notes, ¿the lateral side of wound was dissected and entire wound was removed en bloc.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2017) is considered to be a best estimate.This mdr represents the xenmatrix ab (device 2).An additional supplemental emdr was submitted to represent the sepramesh ip (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
XENMATRIX AB
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24321655
Report Number1213643-2026-00115
Device Sequence Number9912300
Product Code PIJ
UDI-Device Identifier00801741074226
UDI-Public(01)00801741074226(17)190228(10)HUBP1198
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K133223
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number1151015
Device Lot NumberHUBP1198
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Initial Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient Weight98 KG